Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 15, 2003, 2:47 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2003, 2:47 PM CDT (19:47 UTC)
- Expired
- Apr 15, 2003, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -629 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 151947 SVRGRB WIC029-061-152030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT TUE APR 15 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DOOR COUNTY IN WISCONSIN NORTHERN KEWAUNEE COUNTY IN WISCONSIN * UNTIL 330 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED NEAR DYCKESVILLE. THAT PLACES IT 18 MILES NORTHWEST OF KEWAUNEE. IT WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... BRUSSELS BY 255 PM CDT. KOLBERG BY 255 PM CDT. POTAWATOMI STATE PARK BY 315 PM CDT. STURGEON BAY BY 320 PM CDT. IF YOU ARE IN THE WARNED AREA...PREPARE FOR HAIL AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4486 8774 4449 8768 4457 8707 4494 8725 $$ BRUSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:40 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 15, 10:40 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1040 AM CDT TUE APR 15 2003 ANOTHER TOUGH FORECAST CHALLENGE FOR THIS AFTERNOON AS WEAK BOUNDARY IS NOW PUSHING DOWN THE BAY. TO COMPLICATE MATTERS EVEN MORE...STURGEON BAY IS REPORTING A SOUTHWEST OF 15 TO 25 MPH AND LATEST VELOCITY RADAR IMAGES FROM GRB SHOW THE DEFINITION OF THE BOUNDARY IS NOT WELL DEFINED. TEMPERATURES WILL BE EVEN MORE CHALLENGING DEPENDING ON THE WIND COMPONENT OFF THE LAKE...HOW FAR SOUTH BOUNDARY WILL GO WITH STRONG SOUTHWEST WINDS AHEAD OF IT. WILL ALSO NEED TO WORRY ABOUT CONVECTION LATER THIS AFTERNOON. STILL TRYING TO FIGURE OUT THIS MESS...SO EXPECT ZONE UPDATES AROUND 11:30 AM AND UPDATED GRIDS/RDF BY NOON. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 15, 11:45 AM CDT, 3 hours 2 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT TUE APR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LARGE HAIL IS THE PRIMARY THREAT FROM THESE STORMS. A COLD FRONT WILL CONTINUE TO SINK SLOWLY SOUTH ACROSS WISCONSIN THIS AFTERNOON. SOUTH OF THE FRONT...TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE MIDDLE 80S. MEANWHILE TO THE NORTH...TEMPERATURES WILL FALL INTO THE 50S. THIS CONTRAST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. COLD TEMPERATURES ALOFT COULD RESULT IN THUNDERSTORMS WITH LARGE HAIL IN THE EAST CENTRAL AND CENTRAL PORTIONS OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING RAIN...SLEET OR SNOW IS LIKELY IN NORTH CENTRAL AND NORTHEAST WEDNESDAY AND WEDNESDAY NIGHT. SOME ACCUMULATION IS POSSIBLE. SOME SLEET OR FREEZING RAIN MAY OCCUR FARTHER SOUTH IN CENTRAL AND EAST CENTRAL WISCONSIN WEDNESDAY NIGHT. LOW PRESSURE SYSTEM IS FORECAST TO MOVE SOUTH OF THE FORECAST AREA ON WEDNESDAY AND THURSDAY...PRODUCING PRECIPITATION ACROSS MUCH OF THE FORECAST AREA. COLDER AIR WILL ARRIVE ON NORTHEAST WINDS...SETTING THE STAGE FOR FROZEN OR FREEZING PRECIPITATION. THE NATIONAL WEATHER SERVICE MAY ISSUE WINTER STORM WATCHES...OR ADVISORIES LATER THIS AFTERNOON FOR THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A LINE FROM RHINELANDER TO STURGEON BAY. KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Apr 15, 2:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM 2 SE TIGERTON WI 1 INCH HAIL
04/15/03 SHAWANO
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:43 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 47 min |
| Apr 14, 10:23 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 67 min |
| Apr 15, 2:31 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 59 min |
| Apr 15, 2:46 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 59 min |
| Apr 15, 3:03 PM CDT | Special Marine Warning | GRB | 72 min | |
| Apr 15, 3:03 PM CDT | Special Marine Warning | GRB | 72 min | |
| Apr 15, 3:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 27 min |
| Apr 15, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 61 min |
| Apr 15, 4:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Apr 15, 4:56 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 34 min |
| Apr 15, 5:13 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 62 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 60 min |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 44 min |
| Apr 15, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 63 min |
| Apr 15, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 42 min |
| Apr 15, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.